Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took levofloxacin 500 mg for bacteria in urine. Found protein in urine. What are the risks?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I had bacteria in my urine 2 weeks ago and the doctor thought it was prostatitis and put me on Levofloxacin 500MG. Today I found out I have protein in my urine, could this just be from the prostatitis or does it mean the infection is now spread to my kidneys. I'm also malnourished and dehydrated from not being able to eat because of the Levofloxacin side effects. I'm also worried because the antibiotics I was on were supposed to be some of the strongest around yet I still have bacteria in my urine. How alarming is this?
Posted Thu, 27 Dec 2012 in Men's Health
Answered by Dr. G.Srinivasan 3 hours later
Welcome to XXXXXXX
Any infection in the urinary tract can show protein trace in urine and so hasty conclusion is not needed and urine test may be repeated after the infection clears to see if the protein is persistent.
Let the doc decide if the symptoms are due to levoflox and if so the antibiotic needs to be changed to make you more comfortable.
Let the course of levo or other antibiotic finish and then urine culture needs to be repeated to see if the infection has cleared.
Please consult the same doc asap and get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor